MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISTAL ATTACHMENT

OLYMPUS MEDICAL SYSTEMS CORP. DISTAL ATTACHMENT
Model Number MH-588
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of our investigation, olympus followed up with the user facility via telephone and in writing to obtain additional information regarding the reported event but with no result.The device was not returned to olympus for evaluation.The exact cause of the reported event cannot be determined at this time.However, the ¿inspecting the instrument¿ 3.3 inspection section of the ifu states the following: make sure that there are no scratches, cracks, or chips in the instrument.Make sure that there are no deformations, sharp protrusions, sharp edges or any other apparent irregularities.Confirm that the instrument appears exactly as shown in the tables in section 2.2, ¿specifications¿ and is not damaged.Confirm that there is no peeling or looseness at the joint.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure, the distal cap detached from the scope and fell inside the patient.The device component was retrieved.It is unknown if the intended procedure was completed.There was no patient injury reported.

Brand Name
DISTAL ATTACHMENT
Common Device Name
DISTAL ATTACHMENT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8167140
Report Number2951238-2018-00765
Device Sequence Number2142397
Product Code FDS
UDI-Device Identifier04953170047879
UDI-Public04953170047879
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-588
Device Catalogue NumberMH-588
Device Lot Number81K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1